Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 115, NWS Charleston, SC

July 13, 20156 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2015, 9:17 PM EDT for 6 counties in Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 9:17 PM EDT (01:17 UTC)
Expired
Jul 13, 2015, 9:42 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:17 PM EDTTSTM WND DMG4 N Midway, GATREE DOWN ON BAY BRANCH RD NEAR HWY 301. TIME ESTIMATED BASED ON RADAR.
Jul 13, 9:17 PM EDTTSTM WND DMG4 Nnw Midway, GATREE DOWN ON BAY BRANCH RD NEAR PERRY RD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2606 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS52 KCHS 140117
SVRCHS
GAC029-031-109-179-183-267-140215-
/O.NEW.KCHS.SV.W.0115.150714T0117Z-150714T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EVANS COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  LONG COUNTY IN SOUTHEASTERN GEORGIA...
  TATTNALL COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 1015 PM EDT

* AT 916 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DENMARK TO NEAR GLENNVILLE...MOVING SOUTHEAST
  AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLAXTON...PEMBROKE...LUDOWICI...BAY AND FORT STEWART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3244 8172 3240 8153 3234 8149 3233 8146
      3222 8143 3221 8141 3217 8141 3165 8179
      3165 8181 3191 8208
TIME...MOT...LOC 0116Z 331DEG 12KT 3232 8173 3191 8200 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
2 follow-up statements
764 
WWUS52 KCHS 140132
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT MON JUL 13 2015

GAC029-031-109-179-183-267-140215-
/O.CON.KCHS.SV.W.0115.000000T0000Z-150714T0215Z/
BRYAN GA-BULLOCH GA-EVANS GA-LIBERTY GA-LONG GA-TATTNALL GA-
932 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BRYAN...BULLOCH...EVANS...LIBERTY...LONG AND TATTNALL COUNTIES...

AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROOKLET TO NEAR DONALD...MOVING SOUTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PEMBROKE...LUDOWICI...BAY AND FORT STEWART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3240 8168 3240 8153 3234 8149 3233 8146
      3222 8143 3221 8141 3217 8141 3165 8179
      3165 8181 3186 8203
TIME...MOT...LOC 0132Z 314DEG 17KT 3235 8164 3177 8185 

HAIL...0.75IN
WIND...60MPH
 
$$

JAQ
553 
WWUS52 KCHS 140142
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EDT MON JUL 13 2015

GAC029-031-109-179-183-267-140152-
/O.CAN.KCHS.SV.W.0115.000000T0000Z-150714T0215Z/
BRYAN GA-BULLOCH GA-EVANS GA-LIBERTY GA-LONG GA-TATTNALL GA-
942 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...BULLOCH...EVANS...
LIBERTY...LONG AND TATTNALL COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3240 8168 3240 8153 3234 8149 3233 8146
      3222 8143 3221 8141 3217 8141 3165 8179
      3165 8181 3186 8203
TIME...MOT...LOC 0140Z 331DEG 12KT 3233 8162 3175 8183 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:09 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 13, 8:09 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT MON JUL 13 2015

.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH
WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO SOUTHEAST SOUTH
CAROLINA WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN STALL
AND DISSIPATE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF EARLY THIS EVENING...CONVECTION HAS DEVELOPED ACROSS PARTS
OF THE CHARLESTON TRI-COUNTY AREA ALONG OUTFLOW FROM EARLIER
STORMS TO THE NORTH. THIS AS WELL AS NEW CONVECTION COULD SHIFT
AND/OR DEVELOP FARTHER SOUTH INTO SOUTHEAST SOUTH CAROLINA AS THE
EVENING PROGRESSES AS THE OUTFLOW CONTINUES IT SOUTHWARD PUSH.
MEANWHILE...OUTFLOW FROM CONVECTION OVER EAST-CENTRAL GEORGIA IS
PUSHING INTO INTERIOR SOUTHEAST GEORGIA...RESULTING IN THE
FORMATION OF SOME CONVECTION OVER THAT AREA AS WELL. AS A
RESULT...THE FORECAST WILL GENERALLY MAINTAIN A CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS MOST AREAS THROUGH THE REMAINDER OF THE
EVENING.

THEN...FOCUS SHIFTS TO THE MCS DIVING SOUTHEAST INTO WESTERN NORTH
CAROLINA. WHILE MODELS SHOW A GENERAL WEAKENING TREND WITH
TIME...THE CURRENT TRACK INDICATES THE TAIL END OF WHAT REMAINS
COULD SHIFT INTO PORTIONS OF THE CHARLESTON TRI-COUNTY AREA AFTER
MIDNIGHT WITH THE BULK OF THE CONVECTION PASSING TO THE NORTH. AS
A RESULT...WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR A GOOD PORTION OF SOUTHEAST
SOUTH CAROLINA THROUGH THE OVERNIGHT HOURS.

GIVEN AN ABUNDANCE OF LOW LEVEL INSTABILITY AND DOWNDRAFT CAPES
UPWARDS OF 1200-1500 J/KG...THE POTENTIAL IS THERE FOR A FEW
ADDITIONAL SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL
BE DAMAGING WINDS...AND FREQUENT LIGHTNING...WITH LARGE HAIL A
LOWER PROBABILITY BUT STILL POSSIBLE.

EXPECT EXTENSIVE DEBRIS CLOUDINESS TO KEEP SKIES MOSTLY CLOUDY
THROUGH THE NIGHT. WHILE LOWS WILL BE DEPENDENT ON THE EVENTUAL
COVERAGE OF PRECIPITATION TONIGHT...LOWS ARE FORECAST TO GENERALLY
BE IN THE MID 70S ACROSS THE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
OVERVIEW...AT THE SURFACE...AN INLAND TROUGH OF LOW PRESSURE WILL
CONTINUE WITH HIGH PRESSURE OFFSHORE THROUGH WEDNESDAY. A WEAK COLD
FRONT WHICH WILL PUSH INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT
INTO THURSDAY WILL STALL AND WEAKEN LATER THURSDAY. ALOFT...ENHANCED
NORTHWEST FLOW WILL CONTINUE...ESPECIALLY THROUGH
WEDNESDAY...BETWEEN A RIDGE OVER THE WESTERN GULF COAST AND A TROUGH
OVER THE GREAT LAKES SHIFTING OFF THE EAST COAST BY THURSDAY. THE
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF SHORTWAVE
TROUGHS AND SUBSEQUENT IMPACT ON CONVECTION. UNFORTUNATELY THERE IS
NOT A LOT OF MODEL AGREEMENT SO FORECAST CONFIDENCE IN POPS/TEMPS IS
LOWER THAN NORMAL.

TUESDAY...LOOKS LIKE A BREEZY AND POTENTIALLY VERY HOT DAY AS
SOUTHWEST WINDS PICK UP AHEAD OF THE STRENGTHENING LEE SIDE TROUGH
TO THE NORTHWEST. GOING WITH MODEL CONSENSUS THE MORNING SHOULD BE
MOSTLY DRY WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AS CONVERGENCE INCREASES A BIT ALONG THE INLAND TROUGH
AND AHEAD OF THE GULF COAST SEA BREEZE. LOCALLY THE SEA BREEZE
SHOULD NOT BE MUCH OF A FACTOR GIVEN THE STRONG SOUTHWEST TO WEST
LOW-LEVEL FLOW. SOME STORMS COULD BE SEVERE GIVEN ABUNDANT
INSTABILITY AND DEEP LAYER SHEAR. HIGHS LIKELY TO BE IN THE MID 90S
MOST PLACES BUT SOME UPPER 90S ARE POSSIBLE EVEN AROUND CHARLESTON
AND SAVANNAH AS PER THE GFS MOS GUIDANCE. CONVECTION SHOULD DIMINISH
TUESDAY NIGHT BUT MAYBE NOT COMPLETELY DEPENDING ON WHETHER AN
ORGANIZED UPSTREAM CONVECTIVE SYSTEM CAN MAKE IT THIS FAR SOUTH AND
EAST. LOWS WILL BE MILD GIVEN THE STEADY SOUTHWEST FLOW...MAINLY IN
THE UPPER 70S. HEAT INDICES SHOULD PEAK AROUND 105-108 DEGREES.

WEDNESDAY...LIKELY TO BE THE WETTEST DAY AS THE INLAND TROUGH GETS A
BIT CLOSER ALONG WITH THE UPPER TROUGH/SHORTWAVE. ALTHOUGH DEEP
LAYER SHEAR LOOKS A BIT LESS STILL THINK THERE IS A BETTER THAN
NORMAL RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL.
HIGH TEMPS WILL BE DEPENDENT ON CLOUD/PRECIP COVERAGE...BUT LIKELY
TO AT LEAST BE IN THE MID 90S AWAY FROM THE BEACHES. HEAT INDICES
SHOULD TOP OUT AROUND 105 DEGREES. RAIN CHANCES SHOULD WANE IN THE
EVENING BUT AGAIN COULD LINGER OVERNIGHT AS A WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST.

THURSDAY...THE UPPER TROUGH LOOKS TO SHIFT OFFSHORE BUT THE
LINGERING FRONT AND SEA BREEZE WILL BE ENOUGH TO SPARK MORE SHOWERS
AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ALONG
THE SC COAST. WEAKER SHEAR AND INSTABILITY SHOULD KEEP THE RISK FOR
SEVERE WEATHER LOW. HIGHS AGAIN GENERALLY IN THE MID 90S INLAND WITH
HEAT INDICES PEAKING AROUND 105 DEGREES AGAIN BUT MAINLY JUST OVER
SOUTHEAST GEORGIA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND LATE
WEEK. HOWEVER...COVERAGE COULD BE SLIGHTLY MORE LIMITED ON FRIDAY AS
A LARGE RIDGE OF HIGH PRESSURE NUDGES EASTWARD OVER THE AREA.
GREATER PRECIP CHANCES SHOULD RETURN OVER THE WEEKEND AS THE DEEP
LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING
OVER THE EASTERN CONUS. MODELS HINT AT AN UPPER LVL LOW BECOMING
CENTERED OVER THE SOUTHEASTERN UNITED STATES LATE WEEKEND INTO EARLY
NEXT WEEK...PRODUCING ADDITIONAL CHANCES OF SHOWERS AND
THUNDERSTORMS EACH DAY. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW
TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES
COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA
EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
KCHS...RADAR IMAGERY SUGGESTS THAT AN AREA OF SHOWERS AND
THUNDERSTORMS COULD SHIFT ACROSS THE TERMINAL THIS EVENING AND IN
ADDITION TO VICINITY THUNDERSTORMS MENTIONED IN THE TERMINAL
THROUGH 04Z...HAVE ADDED A TEMPO GROUP FOR THUNDERSTORMS FROM
00-02Z WITH EXPECTED FLIGHT RESTRICTIONS AND BRIEF/GUSTY WINDS.
THE TAIL END OF A DISSIPATING CONVECTIVE COMPLEX UPSTREAM COULD
MOVE INTO SOUTHEAST SOUTH CAROLINA OVERNIGHT...BUT NOT ENOUGH
CONFIDENCE TO MENTION ANY THUNDERSTORMS. THE SAME IS TRUE FOR
TUESDAY AFTERNOON WHEN ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED DUE TO A STRENGTHENING INLAND TROUGH.

KSAV...ISOLATED THUNDERSTORMS ACROSS SOUTHEAST GEORGIA HAVE
NECESSITATED THE INCLUSION OF VICINITY THUNDERSTORMS IN THE TAF
THROUGH AT LEAST 02Z...AND THIS MAY NEED TO BE EXTENDED A BIT
LATER INTO THE EVENING DEPENDING ON RADAR TRENDS. CANNOT RULE OUT
A THUNDERSTORM IMPACTING THE TERMINAL...BUT CONFIDENCE IS NOT HIGH
ENOUGH AT THIS TIME TO ADD MENTION. ADDITIONAL SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON DUE TO A
STRENGTHENING INLAND TROUGH.

EXTENDED AVIATION OUTLOOK...

TUESDAY THROUGH SATURDAY...VFR CONDITIONS SHOULD GENERALLY
PREVAIL THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE
POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

&&

.MARINE...
WINDS WILL BE ON THE INCREASE FROM THE SOUTH AND SOUTHWEST
OVER THE COASTAL WATERS TONIGHT AS PRESSURES FALL TO THE NORTHWEST
OF THE WATERS IN RESPONSE TO DIGGING SHORTWAVE IN THE MEAN EASTERN
U.S. TROF. FOR NOW...I HAVE HELD WINDS JUST BELOW SCA CRITERIA FOR
THE NEARSHORE CHARLESTON AND OFFSHORE GEORGIA WATERS. THERE COULD BE
A FEW GUSTS TO 25 KNOTS LATE TONIGHT...BUT NOT FREQUENT ENOUGH FOR
ME TO RAISE FLAGS WITH THIS PACKAGE. WITH THE WIND INCREASE...SEAS
SHOULD START BUILDING AS WELL...WITH SIGNIFICANT WAVE HEIGHTS
REACHING 4 FEET WELL OFFSHORE.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE ALONG WITH INLAND
LOW PRESSURE WILL PREVAIL THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT
MOVES INTO THE SOUTH CAROLINA WATERS WEDNESDAY NIGHT INTO THURSDAY.
THE FRONT WILL THEN DISSIPATE OVER THE AREA THROUGH LATE WEEK.

SOUTHWEST WINDS WILL BE ENHANCED THROUGH MID WEEK AS THE PRESSURE
GRADIENT IS STRONGER THAN NORMAL...LIKELY REACHING ADVISORY CRITERIA
WITH WIND GUSTS NEARING 30 KT AT TIMES AND SEAS BUILDING TO 6 FT
MOSTLY BEYOND 20 NM.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE RUNNING ABOVE NORMAL TODAY...BUT I THINK THEY SHOULD TOP
OUT IN CHARLESTON JUST A LITTLE BELOW ANY ADVISORY CONCERNS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...FWA/RJB
NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...
AVIATION...JAQ
MARINE...FWA/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON JUL 13 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-140815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
414 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP
AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND WEDNESDAY. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING
THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE
GREATEST DURING THE LATE AFTERNOON INTO EARLY OVERNIGHT HOURS ON
TUESDAY...AND DURING AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 6:28 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 13 2015

SCZ045-132300-
INLAND BERKELEY SC-
628 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
700 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 18 MILES SOUTH OF MANNING...MOVING SOUTHEAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BONNEAU...PINOPOLIS...BONNEAU BEACH...EASTERN LAKE MARION...
LAKE MOULTRIE...CROSS...AND EADYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3331 7988 3316 8015 3333 8024 3338 8024
      3339 8022 3345 8022 3344 8021 3345 8021
      3346 8015 3345 8014 3348 8015 3350 8012
      3350 8009
TIME...MOT...LOC 2227Z 328DEG 15KT 3343 8016

JAQ
Special weather statement, Jul 13, 8:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 13 2015

GAZ099-114-115-140045-
EVANS GA-CANDLER GA-TATTNALL GA-
810 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...CANDLER AND
TATTNALL COUNTIES UNTIL 845 PM EDT...

AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COBBTOWN...OR 9 MILES NORTHEAST OF LYONS...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAGAN...COLLINS...COBBTOWN...BELLVILLE...MANASSAS AND ALINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3236 8224 3238 8193 3227 8196 3227 8192
      3211 8194 3216 8218 3220 8219 3223 8221
      3234 8224 3236 8225
TIME...MOT...LOC 0010Z 275DEG 14KT 3227 8218

JAQ
Special weather statement, Jul 13, 8:22 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT MON JUL 13 2015

GAZ137-140045-
LONG GA-
822 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY UNTIL 845
PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DONALD...OR 13 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUDOWICI...WALTHOURVILLE AND DONALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3191 8189 3189 8176 3187 8176 3181 8169
      3179 8165 3176 8163 3161 8170 3168 8185
      3171 8188 3173 8191 3175 8191 3176 8195
      3179 8195 3179 8198
TIME...MOT...LOC 0021Z 288DEG 18KT 3182 8192

JAQ
Special weather statement, Jul 13, 8:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT MON JUL 13 2015

SCZ044-050-052-140130-
CHARLESTON SC-TIDAL BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
DORCHESTER SC-
858 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND BERKELEY COUNTIES UNTIL 930 PM EDT...

AT 858 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LADSON...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND NAVAL WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3303 7995 3280 7986 3280 7990 3281 7992
      3279 7993 3277 8020 3302 8018 3302 8015
      3300 8010 3299 8010 3300 8005 3291 8002
      3290 7999 3291 7998 3296 8000 3303 8000
TIME...MOT...LOC 0058Z 352DEG 9KT 3296 8007

JAQ
Local storm report, Jul 13, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
907 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     COLLINS                 32.18N  82.11W
07/13/2015                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY DISPATCH REPORTS 2 TREES DOWN ON HW-292
            NEAR THE INTERSECTION WITH HILLVIEW ROAD.

&&

EVENT NUMBER CHS1500672

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:10 PM EDTSpecial Weather StatementCHSCandler35 min
Jul 13, 8:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall55 min
Jul 13, 8:22 PM EDTSpecial Weather StatementCHSLong23 min
Jul 13, 9:57 PM EDTSpecial Weather StatementCHSMcIntosh33 min
Jul 14, 7:56 AM EDTSpecial Weather StatementCHSChatham64 min
Jul 14, 1:05 PM EDTSpecial Weather StatementCHSBulloch25 min
Jul 14, 1:54 PM EDTSpecial Weather StatementCHSEffingham36 min
Jul 14, 2:01 PM EDTSpecial Weather StatementCHSCandler14 min
Jul 14, 2:09 PM EDTSpecial Weather StatementCHSCandler36 min
Jul 14, 2:16 PM EDTSevere Thunderstorm WarningCHSEffingham21 min
Jul 14, 3:08 PM EDTSpecial Weather StatementCHSEvans37 min
Jul 14, 3:35 PM EDTSpecial Weather StatementCHSJenkins, Screven25 min
Jul 14, 3:39 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven32 min
Jul 14, 4:56 PM EDTSpecial Weather StatementCHSMcIntosh34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.